Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 33, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 22, 2011, 3:42 PM CDT for 10 counties in Texas. It took effect at May 23, 2011, 12:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 3:42 PM CDT (20:42 UTC)
- In effect from
- May 23, 2011, 12:00 PM CDT
- Expired
- May 23, 2011, 2:31 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 12 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS84 KAMA 222042 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT SUN MAY 22 2011 TXZ006-011>013-016>019-231200- /O.UPG.KAMA.FW.A.0030.110523T1700Z-110524T0200Z/ /O.NEW.KAMA.FW.W.0033.110523T1700Z-110524T0200Z/ /O.CON.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/ HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 342 PM CDT SUN MAY 22 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS THE FAR WESTERN AND SOUTHERN TEXAS PANHANDLE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN TEXAS...HARTLEY...OLDHAM...POTTER... CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY. * WIND: SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. WINDS ARE FORECAST TO SHIFT TO THE NORTH MONDAY EVENING ACROSS THE WATCH AREA. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 7 AND 12 PERCENT BOTH MONDAY AND TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAYMONDAY AND TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ001-020-231200- /O.NEW.KAMA.FW.W.0033.110523T1700Z-110524T0200Z/ /O.EXA.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/ DALLAM-COLLINGSWORTH- 342 PM CDT SUN MAY 22 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS THE FAR WESTERN AND SOUTHERN TEXAS PANHANDLE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN TEXAS...DALLAM...COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. WINDS ARE FORECAST TO SHIFT TO THE NORTH MONDAY NIGHT. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 7 AND 12 PERCENT BOTH MONDAY AND TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY MONDAY AND TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ007-008-014-015-231200- /O.EXA.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/ MOORE-HUTCHINSON-GRAY-WHEELER- 342 PM CDT SUN MAY 22 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS. * AFFECTED AREA: IN TEXAS...MOORE...HUTCHINSON...GRAY...WHEELER. * WIND: SOUTHWESTERLY TO WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 7 AND 12 PERCENT TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
233 WWUS84 KAMA 231108 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 608 AM CDT MON MAY 23 2011 TXZ001-006-011>013-016>020-232100- /O.UPG.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/ /O.NEW.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ /O.CON.KAMA.FW.W.0033.110523T1700Z-110524T0200Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 608 AM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN...SOUTHERN...AND CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN...SOUTHERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM... POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED BOTH TODAY AND TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 8 AND 15 PERCENT BOTH TODAY AND TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TODAY AND TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ007-008-014-015-232100- /O.UPG.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/ /O.NEW.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ MOORE-HUTCHINSON-GRAY-WHEELER- 608 AM CDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN...SOUTHERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...MOORE...HUTCHINSON...GRAY...WHEELER. * WIND: SOUTHWESTERLY TO WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 8 AND 15 PERCENT TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JC FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
485 WWUS84 KAMA 231931 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CDT MON MAY 23 2011 TXZ001-006-011>013-016>020-241200- /O.CAN.KAMA.FW.W.0033.000000T0000Z-110524T0200Z/ /O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 231 PM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE WESTERN...CENTRAL AND SOUTHERN TEXAS PANHANDLE THIS AFTERNOON AND THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM... POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT BOTH TODAY AND TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ007-008-014-015-241200- /O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ MOORE-HUTCHINSON-GRAY-WHEELER- 231 PM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN TEXAS...MOORE...HUTCHINSON...GRAY...WHEELER. * WIND: SOUTHWESTERLY TO WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 3:29 PM CDT, 13 minutes earlier.
Area forecast discussion, May 22, 3:29 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN MAY 22 2011
.DISCUSSION...
NOT MUCH CHANGES TO PREVIOUS GRIDS AND FORECAST THIS PACKAGE. LOW END
POPS IN THE WESTERN OK AND FAR NORTHWESTERN TX PANHANDLE LOOKS RIGHT
ON TRACK AS LEADING SHORTWAVE ENERGY EJECTS OUT OF THE SOUTHERN
ROCKIES AND APPROACHES THE EXTREME NORTHWESTERN SECTIONS OF THE
FORECAST AREA LATER TODAY AND THIS EVENING. CONVECTION DEVELOPMENT
POSSIBLE BY 00Z MONDAY. NOT AS CONFIDENT ON CONVECTION DEVELOPING
ACROSS THE EXTREME EASTERN SECTIONS OF THE PANHANDLES LATER
TONIGHT...HOWEVER DRYLINE EXPECTED TO RETREAT BACK TO THE WEST
AND...IF IT PUSHES TO NEAR THE CAPROCK...CANNOT RULE OUT CONVECTION
DEVELOPING AFTER 06Z MONDAY. COMPLICATED PATTERN SETTING UP FOR
MONDAY AND TUESDAY AS SURFACE LOW DEVELOPS OVER THE NORTHEASTERN TX
PANHANDLE LATER TONIGHT WHICH HOLDS THE DRYLINE TO NEAR OR JUST OFF
THE CAPROCK THROUGH THE DAY MONDAY. LOW LEVEL MOISTURE SHOULD ADVECT
INTO THE EASTERN PANHANDLES WITH DEW POINTS CLIMBING INTO THE 40S AND
50S TO AROUND 60 BY MONDAY AFTERNOON. TRIPLE POINT IN THE NORTHERN TX
PANHANDLE BY LATE MONDAY AS FRONTAL BOUNDARY OVER THE NORTHERN
SECTIONS OF THE TX PANHANDLE WITH SURFACE LOW OVER THE NORTHEAST TX
PANHANDLE AND DRYLINE SOUTH NEAR THE CAPROCK. OVER THE OK AND THE
NORTHERN AND EASTERN TX PANHANDLES...CONVECTION LIKELY TO DEVELOP
WITH SOME BECOMING SEVERE MONDAY AFTERNOON AND EVENING. WILL
INTRODUCE SEVERE WORDING IN THE GRIDS. WEST OF THE DRYLINE...WARMER
AND DRIER DOWNSLOPING SOUTHWESTERLY WINDS EXPECTED TO INCREASE INTO
THE BREEZY TO WINDY CATEGORY. SURFACE LOW SWEEPS SOUTHEAST MONDAY
NIGHT DRAGGING THE COLD FRONT ACROSS THE FORECAST AREA. ANOTHER
SURFACE LOW DEVELOP BY 18Z TUESDAY OVER NORTHEASTERN NM WHICH WILL
ALLOW THE FRONTAL BOUNDARY TO LIFT NORTHEASTWARD AS A WARM FRONT BY
TUESDAY AFTERNOON ROUGHLY BISECTING THE FORECAST AREA FROM NORTHWEST
TO SOUTHEAST BY 00Z WEDNESDAY. SHORTWAVE TROUGH TRACKS EAST ACROSS
THE CENTRAL AND SOUTHERN ROCKIES BY LATE TUESDAY WHICH WILL TRIGGER
FURTHER CONVECTIVE DEVELOPMENT ALONG AND NORTH OF THE WARM FRONT BY
TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY...WITH WARM AND DRY
DOWNSLOPING WESTERLY AND SOUTHWESTERLY WINDS POSSIBLY APPROACHING
WIND ADVISORY CRITERIA SOUTH AND WEST OF THE WARM FRONT BY TUESDAY
AFTERNOON. POPS LOOK GOOD AND WILL MAKE ONLY SOME TWEAKS FOR MONDAY
NIGHT THROUGH WEDNESDAY. AFTER WEDNESDAY...DRY CONDITIONS EXPECTED
WITH NEAR SEASONABLE TEMPS AS COLD FRONT FINALLY PUSHES THROUGH THE
PANHANDLES BY LATE WEDNESDAY AND WEDNESDAY EVENING. SURFACE HIGH OVER
THE CENTRAL ROCKIES LATE IN THE WEEK WILL BUILD SOUTHEAST INTO THE
PANHANDLES. UPPER RIDGE WILL BUILD IN BEHIND THE DEPARTING UPPER
TROUGH THURSDAY THROUGH SATURDAY.
SCHNEIDER
&&
.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MONDAY AS DOWNSLOPING
SOUTHWESTERLY WINDS BEHIND A DRYLINE NEAR THE CAPROCK INCREASE TO
AROUND 15 TO 20 MPH AT 20 FEET OR HIGHER ALONG WITH HIGHER
GUSTS...AND RH VALUES DROP TO AROUND 15 TO 20 PERCENT OR LESS. THE
BEST CHANCE FOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE
OVER THE FAR WESTERN AND SOUTHERN TX PANHANDLE ON MONDAY...WITH
ELEVATED FIRE WEATHER CONDITIONS POSSIBLE SURROUNDING THE CRITICAL
AREA. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
MONDAY AND INCLUDE A COUPLE OF ADDITIONAL COUNTIES. CRITICAL TO
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY MAINLY OVER
THE SOUTHWEST HALF OR SO OF THE FORECAST AREA. WILL KEEP FIRE WEATHER
WATCH FOR TUESDAY AS IS FOR NOW AND INCLUDE A FEW MORE COUNTIES. A
LITTLE COOLER WEDNESDAY INTO THE END OF THE WEEK WITH SOME HIGHER RH
VALUES AND LIGHTER WIND SPEEDS SHOULD KEEP FIRE WEATHER CONCERNS AT
LEAST BELOW CRITICAL LEVELS WEDNESDAY THROUGH SATURDAY FOR NOW.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 56 90 55 85 51 / 5 10 10 10 5
BEAVER OK 56 89 57 82 52 / 10 40 40 30 30
BOISE CITY OK 53 84 51 76 49 / 10 30 30 30 20
BORGER TX 61 90 59 86 56 / 5 10 20 20 10
BOYS RANCH TX 54 90 52 88 52 / 5 10 10 10 5
CANYON TX 54 91 53 88 50 / 5 10 10 5 5
CLARENDON TX 62 93 61 90 55 / 20 20 10 10 5
DALHART TX 50 87 48 84 48 / 5 20 20 20 10
GUYMON OK 54 87 52 79 52 / 5 40 30 30 30
HEREFORD TX 53 91 53 87 49 / 5 10 10 5 5
LIPSCOMB TX 59 88 57 84 54 / 20 30 40 30 30
PAMPA TX 57 87 57 85 53 / 10 10 20 10 10
SHAMROCK TX 64 93 60 92 57 / 20 20 20 10 10
WELLINGTON TX 66 95 62 94 57 / 20 20 10 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TO 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...HARTLEY...OLDHAM...POTTER...RANDALL.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...
WHEELER.
OK...NONE.
&&
21/11Hazardous weather outlook, May 22, 4:24 AM CDT, 11 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 424 AM CDT SUN MAY 22 2011 OKZ001>003-TXZ001>020-222100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 424 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHERN...WESTERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE DUE TO LOW RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. AFTER MIDNIGHT...THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW OF THE LATE NIGHT STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY SOUTHWESTERLY TO WESTERLY WINDS WILL PERSIST ACROSS PORTIONS OF THE TEXAS PANHANDLE MONDAY THROUGH TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY ACROSS THE SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ALSO ON TUESDAY ACROSS WESTERN... SOUTHERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE. FIRE WEATHER WATCHES WILL BE IN EFFECT ON BOTH MONDAY AND TUESDAY FOR SOUTHERN... CENTRAL...AND WESTERN PARTS OF THE TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS EASTERN AND NORTHERN PARTS OF THE TEXAS PANHANDLE. THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND TUESDAY NIGHT...ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST PART OF THE TEXAS PANHANDLE. SOME STORMS MONDAY AND MONDAY NIGHT COULD COULD BE STRONG TO SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN HAZARDS. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT...WHEN LARGE HAIL AND DAMAGING WINDS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH TUESDAY. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE FORECAST...AND BE PREPARED FOR POSSIBLE ACTIVATION LATE TONIGHT THROUGH TUESDAY NIGHT. COCKRELL
In the hours before
Local storm report, May 22, 10:29 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1029 AM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM WILDFIRE 7 ENE HEDLEY 34.92N 100.55W
05/21/2011 E300 ACRE DONLEY TX FOREST SERVICE
THE TEXAS FOREST SERVICE REPORTED THAT THE DEBORED
WILDFIRE THREATENED THREE STRUCTURES BUT WERE SAVED.
THERE WERE NO REPORTS OF DAMAGES OR INJURIES OR
EVACUATIONS. THE WILDFIRE WAS REPORTED CONTAINED AROUND
1900 CST. THE CAUSE OF THE WILDFIRE IS UNKNOWN AT THIS
TIME.
&&
EVENT NUMBER AMA1100263
KJSLocal storm report, May 22, 10:42 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1042 AM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM WILDFIRE 1 ESE SANFORD 35.70N 101.52W
05/19/2011 M900 ACRE HUTCHINSON TX FOREST SERVICE
THE TEXAS FOREST SERVICE REPORTED THAT THE PETTIT RANCH
WILDFIRE THAT THREE HOMES WERE THREATENED AND EVACUATED.
THE THREE HOMES WERE SAVED AND THERE WERE NO REPORTS OF
DAMAGES OR INJURIES. THE CAUSE OF THE WILDFIRE WAS
ILLEGAL BURNING OF ELECTRICAL WIRE. THE WILDFIRE
REPORTED TO BE CONTAINED AROUND 2000 CST.
&&
EVENT NUMBER AMA1100264
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:52 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Deaf Smith, Donley, Hartley, Oldham and 2 more | 11 hr |
| May 22, 4:52 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 8 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.